U.S. doctors online nowAsk doctors free
Columbus, OH
A 34-year-old female asked:

Having an allergic reaction (hives, difficulty breathing) to maca powder. ive taken several doses of benadryl (diphenhydramine) and its not helping, what should i do?

1 doctor answer4 doctors weighed in
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 42 years experience
ER or urgent care: Please, you might be having narrowed upper or lower airways, then you need to see an allergist later when stable, goodluck
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Hamsa Jayaraj
Internal Medicine 56 years experience
Need corticosteroids
Apr 9, 2015
Dr. Corey Clay
Dr. Corey Clay commented
Allergy and Immunology 12 years experience
Corticosteroids will not treat an anaphylactic reaction such as this. Emergency epinephrine is best. This is an EMERGENCY (not an urgency).
Apr 9, 2015
Dr. Hamsa Jayaraj
Internal Medicine 56 years experience
I know ER is the answer but can use steroids till you reach ER!
Apr 9, 2015
Last updated Apr 9, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.